Publish in this journal
Journal Information
Vol. 69. Issue 8.
Pages 783 (August 2016)
Share
Share
Download PDF
More article options
Vol. 69. Issue 8.
Pages 783 (August 2016)
ECG Contest
DOI: 10.1016/j.rec.2016.04.021
Full text access
ECG, August 2016
ECG de agosto de 2016
Visits
...
Javier Higueras
Corresponding author
javierhnb@yahoo.es

Corresponding author:
, Pedro Martínez-Losas, Juan Carlos Gómez-Polo
Instituto Cardiovascular, Hospital Clínico San Carlos, Madrid, Spain
Related content
Rev Esp Cardiol. 2016;69:86610.1016/j.rec.2016.04.022
Javier Higueras, Pedro Martínez-Losas, Juan Carlos Gómez-Polo
Article information
Full Text
Download PDF
Statistics
Figures (2)
Full Text

The patient was a 72-year-old woman who had undergone ablation for atrial fibrillation (AF) and implantation of a mitral bioprosthesis. She was taking diuretics, anticoagulants, and digoxin, and presented to the emergency department because of asthenia. The electrocardiogram (ECG) performed on her arrival is shown in Figure 1. Figure 2 shows the ECG carried out 48hours later.

Figure 1
(0.27MB).
Figure 2
(0.22MB).

On the basis of these 2 ECG, what is the suspected diagnosis and expected outcome?

  • 1.

    The ECG in Figure 1 shows AF with complete atrioventricular block. After discontinuation of digoxin therapy, normal sinus rhythm was recovered, as shown in the ECG in Figure 2.

  • 2.

    The ECG in Figure 1 shows accelerated atrioventricular junctional rhythm due to digitalis intoxication. After discontinuation of digoxin therapy, the rhythm was normalized, as shown in the ECG in Figure 2.

  • 3.

    The ECG in Figure 1 shows complete sinoatrial block. Discontinuation of digoxin therapy resulted in sinus rhythm with a second-degree Mobitz sinoatrial block, as shown in the ECG in Figure 2.

  • 4.

    The ECG in Figure 1 shows AF with complete atrioventricular block in. Discontinuation of digoxin therapy resulted in sinus rhythm with atrial premature complexes, as shown in the ECG in Figure 2.

Suggest a solution to this ECG contest at http://www.revespcardiol.org/es/electroreto/69/08 (only Spanish). The answer will be published in the next issue (September 2016). #RetoECG.

Copyright © 2016. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?